OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Editor: Franco Gori
  • Vol. 27, Iss. 3 — Mar. 1, 2010
  • pp: 372–380

Nonparaxial propagation of a Gaussian optical vortex with initial radial polarization

Victor V. Kotlyar and Alexey A. Kovalev  »View Author Affiliations


JOSA A, Vol. 27, Issue 3, pp. 372-380 (2010)
http://dx.doi.org/10.1364/JOSAA.27.000372


View Full Text Article

Enhanced HTML    Acrobat PDF (441 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

We study the nonparaxial diffraction of a Gaussian vortex beam with initial radial polarization and an arbitrary integer topological charge n. Analytical relationships for the radial, azimuthal, and longitudinal components of the E-vector are deduced. At n = 0 , the azimuthal component of the field equals zero, with the radial and axial components becoming coincident with the relationships reported in [ J. Opt. Soc. Am. A 26, 1366 (2009) ]. At any n > 1 , the vortex beam intensity on the optical axis equals zero, whereas at n = 1 ( 1 ) an intensity peak is found in the focus. Explicit analytical relationships for a Gaussian vortex beam with initial elliptical polarization are also derived. Relationships that describe the nonparaxial radially polarized Gaussian beam are deduced as a linear combination of the Gaussian vortex beams with n = 1 ( 1 ) and left- and right-hand circular polarization.

© 2010 Optical Society of America

OCIS Codes
(260.5430) Physical optics : Polarization
(350.4855) Other areas of optics : Optical tweezers or optical manipulation
(050.4865) Diffraction and gratings : Optical vortices
(260.6042) Physical optics : Singular optics

ToC Category:
Physical Optics

History
Original Manuscript: November 5, 2009
Revised Manuscript: December 22, 2009
Manuscript Accepted: December 25, 2009
Published: February 8, 2010

Citation
Victor V. Kotlyar and Alexey A. Kovalev, "Nonparaxial propagation of a Gaussian optical vortex with initial radial polarization," J. Opt. Soc. Am. A 27, 372-380 (2010)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-27-3-372

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited